Alert archive / Virginia / Flash Flood Warnings in 2011

Flash Flood Warning 59, NWS Baltimore/Washington

June 21, 2011Frederick County, Shenandoah County, Virginia; Hardy County, West Virginia

NWS Baltimore/Washington issued this flash flood warning at Jun 21, 2011, 11:31 PM EDT for Frederick County, Shenandoah County, Virginia; Hardy County, West Virginia. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2011, 11:31 PM EDT (03:31 UTC)
Expired
Jun 22, 2011, 1:02 AM EDT
In force
91 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon
Flood severity
None

Counties Frederick County, VA, Shenandoah County, VA, Hardy County, WV

The radar

The Sterling radar (KLWX), 91 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 3.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3316 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3316 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WGUS51 KLWX 220331
FFWLWX
VAC069-171-WVC031-220730-
/O.NEW.KLWX.FF.W.0059.110622T0331Z-110622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1131 PM EDT TUE JUN 21 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL SHENANDOAH COUNTY IN NORTHWEST VIRGINIA...
  EAST CENTRAL HARDY COUNTY IN EASTERN WEST VIRGINIA...
  SOUTHWESTERN FREDERICK COUNTY IN NORTHWEST VIRGINIA...

* UNTIL 330 AM EDT

* AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3911 7853 3910 7851 3911 7849 3910 7839
      3888 7849 3899 7872 3911 7859

$$

JRK
2 follow-up statements
135 
WGUS71 KLWX 220412
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1212 AM EDT WED JUN 22 2011

VAC069-220421-
/O.CAN.KLWX.FF.W.0059.000000T0000Z-110622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREDERICK VA-
1212 AM EDT WED JUN 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
FREDERICK COUNTY...

LAT...LON 3908 7852 3906 7854 3904 7850 3901 7847
      3894 7855 3899 7868 3909 7859 3909 7856

$$

VAC171-WVC031-220730-
/O.CON.KLWX.FF.W.0059.000000T0000Z-110622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-HARDY WV-
1212 AM EDT WED JUN 22 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR EAST
CENTRAL HARDY AND NORTH CENTRAL SHENANDOAH COUNTIES...

AT 1206 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE HEAVIEST RAIN HAS MOVED OUT OF THE WARNED AREA. HOWEVER...RUNOFF 
FROM THE EARLIER HEAVY RAINFALL WILL CONTINUE THE THREAT OF FLASH 
FLOODING LATE TONIGHT.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WARDENSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS 
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&

LAT...LON 3908 7852 3906 7854 3904 7850 3901 7847
      3894 7855 3899 7868 3909 7859 3909 7856

$$

JRK
244 
WGUS71 KLWX 220502
FFSLWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
102 AM EDT WED JUN 22 2011

VAC171-WVC031-220511-
/O.CAN.KLWX.FF.W.0059.000000T0000Z-110622T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SHENANDOAH VA-HARDY WV-
102 AM EDT WED JUN 22 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL HARDY
AND NORTH CENTRAL SHENANDOAH COUNTIES...

THE THUNDERSTORMS HAVE EXITED THE AREA AND THE THREAT OF FLASH 
FLOODING HAS DIMINISHED.

LAT...LON 3908 7852 3906 7854 3904 7850 3901 7847
      3894 7855 3899 7868 3909 7859 3909 7856

$$

JRK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 10:00 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 21, 10:00 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1000 PM EDT TUE JUN 21 2011

.SYNOPSIS...
AN UPPER RIDGE BUILDS ACROSS THE MID-ATLANTIC REGION THROUGH
THURSDAY. A COLD FRONT WILL APPROACH THE MID-ATLANTIC THURSDAY
NIGHT AND FRIDAY...BUT MAY NOT PUSH SOUTH OF THE AREA UNTIL LATE
SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
CURRENT ANALYSIS THIS EVENING SHOWS AN UPPER-LEVEL RIDGE OVERHEAD
WHILE AN UPPER-LEVEL LOW CONTINUES TO SPIN OVER THE CENTRAL CONUS.
HIGH PRESSURE REMAINS OVER THE ATLANTIC AND A SOUTHERLY FLOW
AROUND THE HIGH HAS BROUGHT A RETURN OF WARM AND HUMID CONDITIONS.

LATEST MESOANALYSIS ALONG WITH 00Z KIAD RAOB SHOWS MODERATE
INSTABILITY THIS EVENING. SHOWERS AND THUNDERSTORMS HAVE BECOME
MORE NUMEROUS ACROSS THE SHENANDOAH VALLEY AS THEY FEED OFF THE
OUTLOW BOUNDARIES FROM PREVIOUS CONVECTION. HAVE UPDATED POPS
ACROSS THIS AREA. WEAK SHEAR PROFILES SUGGESTS THAT THE SEVERE
THREAT WILL BE LIMITED...BUT AN ISOLATED SEVERE STORM CANNOT BE
RULED OUT LATE THIS EVENING.

THE RIDGE AXIS WILL GRADUALLY SHIFT EAST OVERNIGHT. AN AREA OF
LIFT ASSOCIATED WITH THE 700-500MB WARM FRONT IS LOCATED JUST
WEST OF THE RIDGE AXIS. THE WARM FRONT IS EXPECTED TO PASS THROUGH
THE REGION OVERNIGHT. SINCE THIS FEATURE WILL PASSING THROUGH
OVERNIGHT INSTABILITY WILL NOT BE AS HIGH AS THIS AFTERNOON OR
EVENING. THIS WILL LIMIT ANY THREAT FOR SEVERE T-STORMS BUT
SCATTERED SHOWERS AND T-STORMS WILL CONTAIN LOCALLY HEAVY RAIN.
HAVE KEPT THE HIGHEST POPS ACROSS THE NORTHERN AND WESTERN CWA
WHERE THE LIFT WILL BE MORE PROMINENT.

AS WMFNT ALOFT CONTS TO PUSH NEWD...CWFA WL BE MORE W/IN THE WARM
SECTOR TMRW. RDG AXIS WL BE A BIT FURTHER EWD TOO...SO TSTMS FM
UPR OHVLY WL HV A BETTER CHC AT SURVIVING. THE PERFERRED LOCATION
FOR TSTMS REMAINS ACRS NRN MD DUE TO PROXIMITY TO TRIGGERING
BNDRYS. HWVR...AMS WL BE EQUALLY HUMID AND UNSHEARED
THRUT...SUPPORTIVE OF A LEE SFC TROF. GIVEN THAT SETUP...STRONG
SLOW MVG TSTMS CUD DVLP ANYWHERE. AS ANTICIPATED FOR THOSE
DEWPTS...PWATS RATHER HIGH /CLOSE TO 1.75IN/. WL KEEP THE THEME OF
HIEST POPS IN THE AFTN...LKLY N AND CHC S. HVY RAINS AND LCL
DOWNBURST WNDS PRIMARY THREATS. THERE SEEMS TO BE A BIT TOO MUCH
DEBRIS ARND TO SUPPORT MAV MAXT /LWR-MID 90S A-PLENTY/...SO CHOSE
A RTE SLIGHTLY WARMER THAN THE MET.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
MID-ATLC WILL RESIDE IN SWLY L/MLVL FLOW THRU FRI WITH UPR TROF OVR
GREAT LKS AND SUBTROPICAL RDGG ACRS SERN CONUS. SCATTERED CNVCTN WED
NGT SHUD WANE DIURNALLY AS INSTABILITY DECREASES...BUT WILL LIKELY
INCREASE IN CVRG AND INTENSITY BY THU AFTN. IN ADDITION TO LEE TROF
THAT WILL RMN IN PLACE OVR THE AREA...CONVERGENCE IN ASSOCIATION WITH
CDFNT MOVG ACRS APLCNS SHUD AID IN CNVCTN THU AFTN. HIGHLY UNSTABLE
ATMOSPHERE AND DECENT 0-6KM WIND SHEAR SHUD SUPPORT STRONG
UPDRAFTS/ORGANIZED CLUSTERS OF TSTMS...WITH RISK OF SVR WX ACRS CWA
DURG AFTN AND EVE. ACTIVITY SHUD AGAIN DIMINISH A BIT OVNGT BUT
REDEVELOP BY FRI AFTN.  TEMPS WILL BE NEAR/SLIGHTLY ABV NRML...WITH
MAXIMA AVGG IN U80S AND MINIMA FROM M60S TO L70S.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
OVERALL WX PATTERN SLOW TO CHANGE THIS WKEND...AND TEMPS SHUD REMAIN
WITHIN A FEW DEGREES OF AVERAGE FOR EARLY SUMMER. GREAT LAKES UPR
TROF XPCD TO LIFT INTO NEW ENGLAND...CREATING MORE WLY FLOW ACRS
MID-ALTC. MODELS LESS AMBITIOUS WITH SWD PROGRESS OF DRIER AREA INTO
THE RGN...SO WILL CONT POPS INTO SAT. ANY WKEND BREAK IN TSTM CHCS
LIKELY TO BE SHORT-LIVED...AS ANOTHER ULVL TROF POISED TO SET UP W
OF CWA BY EARLY NEXT WK.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SCATTERED SHOWERS AND T-STORMS ARE EXPECTED THIS EVENING. THE BEST
CHANCE FOR CONVECTION WILL BE ACROSS KIAD AND KDCA. SCATTERED
SHOWERS AND T-STORMS MAY AFFECT THE TERMINALS OVERNIGHT INTO EARLY
WEDNESDAY. THE BEST CHANCE WILL BE ACROSS THE NORTHERN TERMINALS.
PATCHY BR WILL REDUCE VSBYS TO MVFR LEVELS LATE TONIGHT.

AN ACTIVE AND UNSTABLE PATTERN WILL PROMOTE SHOWERS AND
THUNDERSTORMS WED.

CHC OF SHWRS/TSTMS THRU SAT AS UNSTABLE EARLY SUMMER ATMOSPHERE
REMAINS IN PLACE ACRS MID-ATLC. ACTIVITY SHUD PEAK DURG AFTN/EVE.

&&

.MARINE...
A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE LOWER
TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY SOUTH OF NORTH
BEACH. SOUTHERLY WINDS WILL CHANNEL UP THESE LOCATIONS AND WIND
GUSTS UP TO 20 KNOTS ARE EXPECTED DURING THIS TIME. THE GRADIENT
WILL DIMINISH OVERNIGHT. SCATTERED SHOWERS AND T-STORMS ARE
POSSIBLE TONIGHT AS AN UPPER-LEVEL RIDGE MOVES OFFSHORE.

THERE IS A BETTER CHANCE FOR SHOWERS AND T-STORMS WEDNESDAY
AFTERNOON DUE TO HIGHER AMOUNTS OF INSTABILITY. T-STORMS MAY
CONTAIN GUSTY WINDS AND HAIL.

SSW FLOW IN ADVANCE OF SLOWLY APPROACH CDFNT WILL INCR TO NEAR SCA
THRESHOLDS WED NGT AND THU...ESPECIALLY IN CHANNELING OVR
CHESAPEAKE BAY. NOT CONFIDENT ENUF IN 20 KT GUSTS TO ISSUE HEADLINES
ATTM. DECENT SSW WINDS EXPECTED INTO SAT BEFORE FLOW BCMS MORE WLY.
SCATTERED THUNDERSTORMS PSBL...ESPECIALLY DURG AFTN/EVE.

&&

.TIDES/COASTAL FLOODING...
TIDAL ANOMALIES REMAIN AROUND ONE HALF FOOT TO ONE FOOT ABOVE
NORMAL THIS EVENING. A SOUTHERLY FLOW HAS INCREASED...BUT WATER
LEVELS WILL LIKELY REMAIN BELOW MINOR THRESHOLDS FOR COASTAL
FLOODING SINCE THE HIGH TIDE THIS EVENING INTO OVERNIGHT WILL BE
THE LOWER OF THE TWO HIGH TIDES.

SOUTHERLY FLOW WILL CONTINUE WEDNESDAY SO POSITIVE TIDAL ANOMALIES
ARE EXPECTED TO CONTINUE. WATER LVLS WL STILL NEED TO BE
MONITORED FOR POTENTIAL MINOR OVERFLOWS IN SENSITIVE LOCATIONS AT
THE TIME OF HIGH TIDE WEDNESDAY MORNING THROUGH MIDDAY.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-534-
     537-541>543.

&&

LASORSA/HTS/SBK
Hazardous weather outlook, Jun 21, 10:09 PM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1009 PM EDT TUE JUN 21 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
221000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1009 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE
MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH AND THE LOWER TIDAL
POTOMAC RIVER SOUTH OF COBB ISLAND.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. SOME
OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE EACH AFTERNOON
AND EVENING.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-221000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
1009 PM EDT TUE JUN 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS LATE THIS
EVENING MAY LEAD TO ISOLATED AREAS OF FLASH FLOODING ACROSS THE
SHENANDOAH VALLEY AND POTOMAC HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY. SOME
OF THE STORMS WILL BE CAPABLE OF BECOMING SEVERE EACH AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY.

In the hours before

Special weather statement, Jun 21, 9:53 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
953 PM EDT TUE JUN 21 2011

VAZ026-220230-
ROCKINGHAM VA-
953 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT ROCKINGHAM COUNTY...

AT 953 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTH OF PENN LAIRD...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE MASSANUTTEN.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3852 7874 3841 7853 3829 7880 3835 7890
TIME...MOT...LOC 0153Z 227DEG 18KT 3836 7880

KRAMAR
Special weather statement, Jun 21, 10:34 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1034 PM EDT TUE JUN 21 2011

VAZ026-029-038-039-220300-
GREENE VA-MADISON VA-PAGE VA-ROCKINGHAM VA-
1034 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT GREENE...MADISON...PAGE AND
ROCKINGHAM COUNTIES...

LOCATIONS IMPACTED INCLUDE BIG MEADOWS AND STANLEY.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3863 7849 3853 7830 3827 7856 3840 7867
TIME...MOT...LOC 0233Z 216DEG 31KT 3842 7857

PELOQUIN
Special weather statement, Jun 21, 11:00 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1100 PM EDT TUE JUN 21 2011

VAZ027-028-WVZ050-055-220330-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
1100 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 1100 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES EAST OF PERRY...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE FISHERS HILL...STAR TANNERY...CAPON
SPRINGS AND WILDE ACRES.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3926 7841 3906 7821 3890 7861 3900 7871
TIME...MOT...LOC 0300Z 232DEG 16KT 3899 7854

BJL
Special weather statement, Jun 21, 11:02 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1102 PM EDT TUE JUN 21 2011

VAZ027-029-030-220330-
PAGE VA-WARREN VA-SHENANDOAH VA-
1102 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT PAGE...WARREN AND SHENANDOAH
COUNTIES...

AT 1103 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2
MILES NORTHEAST OF MOUNT JACKSON...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE EDINBURG...KINGS CROSSING...SAINT DAVIDS
CHURCH...WOODSTOCK...SAINT DAVIDS CHURCH...SEVEN FOUNTAINS...COMPTON
AND RILEYVILLE.

SMALL HAIL CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3899 7838 3879 7824 3866 7865 3879 7875
TIME...MOT...LOC 0303Z 241DEG 17KT 3877 7859

BJL
Special weather statement, Jun 21, 11:04 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1104 PM EDT TUE JUN 21 2011

VAZ026-029-038>040-051-220330-
GREENE VA-MADISON VA-CULPEPER VA-PAGE VA-RAPPAHANNOCK VA-
ROCKINGHAM VA-
1104 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT GREENE...MADISON...CULPEPER...
PAGE...RAPPAHANNOCK AND ROCKINGHAM COUNTIES...

AT 1104 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FLETCHER...MOVING NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE MADISON.

WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3864 7819 3840 7802 3829 7842 3845 7854
TIME...MOT...LOC 0304Z 244DEG 15KT 3839 7841

BJL
Special weather statement, Jun 21, 11:23 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1123 PM EDT TUE JUN 21 2011

VAZ027-028-WVZ050-055-220400-
SHENANDOAH VA-HARDY WV-HAMPSHIRE WV-FREDERICK VA-
1123 PM EDT TUE JUN 21 2011

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY...HAMPSHIRE AND
FREDERICK COUNTIES...

AT 1123 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
ABOUT 5 MILES SOUTHEAST OF WARDENSVILLE...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE FISHERS HILL...STAR TANNERY...CAPON
SPRINGS...WILDE ACRES AND HIGH VIEW MANOR.

HEAVY RAIN WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3927 7842 3906 7821 3889 7861 3900 7872
TIME...MOT...LOC 0323Z 233DEG 17KT 3904 7849

BJL

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:42 PM EDTSpecial Weather StatementLWXCity of Fairfax33 min
Jun 21, 9:53 PM EDTSpecial Weather StatementLWXCity of Harrisonburg37 min
Jun 21, 10:00 PM EDTFlash Flood WarningLWXPage, Rockingham110 min
Jun 21, 10:34 PM EDTSpecial Weather StatementLWXPage26 min
Jun 21, 11:00 PM EDTSpecial Weather StatementLWXFrederick30 min
Jun 21, 11:02 PM EDTSpecial Weather StatementLWXShenandoah28 min
Jun 21, 11:04 PM EDTSpecial Weather StatementLWXMadison26 min
Jun 21, 11:23 PM EDTSpecial Weather StatementLWXFrederick37 min
Jun 22, 12:05 AM EDTSpecial Weather StatementLWXClarke, City of Winchester30 min
Jun 22, 12:43 AM EDTSpecial Marine WarningLWX64 min
Jun 22, 4:45 PM EDTSpecial Weather StatementLWXSpotsylvania30 min
Jun 21, 9:37 PM EDTSpecial Weather StatementLWXPendleton23 min
Jun 21, 9:48 PM EDTSpecial Weather StatementLWXGrant27 min
Jun 22, 12:21 AM EDTSpecial Weather StatementLWXBerkeley, Morgan24 min

Nearby

Flash Flood Warnings in Virginia, 2011Flash Flood Warnings in West Virginia, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.